Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

April 3, 2011Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 3, 2011, 10:31 PM CDT for Osage County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2011, 10:31 PM CDT (03:31 UTC)
Expired
Apr 3, 2011, 11:15 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Vance AFB radar (KVNX), 117 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WWUS84 KTSA 040331
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SUN APR 3 2011

OKZ054-059-040415-
OSAGE OK-PAWNEE OK-
1031 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE AND PAWNEE

AT 1031 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF GRAINOLA TO 37 MILES WEST OF
RALSTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...APPERSON...
WEBB CITY...PEARSONIA...BIGHEART...FORAKER...GRAINOLA AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9631 3696 9601 3640 9687 3643 9704
      3651 9704 3656 9690 3659 9690 3660 9691
      3658 9699 3659 9704 3670 9707 3671 9705
      3670 9694 3676 9689 3676 9683 3679 9676
      3700 9674
TIME...MOT...LOC 0331Z 279DEG 28KT 3698 9667 3654 9735

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 9:34 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 3, 9:34 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT SUN APR 3 2011

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT IN
KANSAS AND ARE EXPECTED TO CONTINUE TO DEVELOP SOUTHWEST ALONG THE
FRONT INTO OKLAHOMA OVER THE NEXT FEW HOURS. THESE STORMS WILL
AFFECT MUCH OF THE FORECAST AREA AND HAVE RAISED POPS IN MOST
PLACES OVERNIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE
WITH THE STRONGEST STORMS.

HAVE ALSO LOWERED MINIMUM TEMPERATURES IN MOST PLACES OVERNIGHT
WITH THE GREATEST CHANGE IN THE SOUTHEAST PART OF THE FORECAST
AREA. THE FRONT WILL BE WELL CLEAR OF THE AREA BY THE 14Z
VERIFICATION TIME AND USED THE NEW 00Z NAM12 AS A GUIDE ON
TEMPERATURES BY SUNRISE.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 5 AM MONDAY FOR OKZ049-OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...WIND ADVISORY UNTIL 5 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...22
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 3, 5:14 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT SUN APR 3 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
514 PM CDT SUN APR 3 2011

...SEVERE WEATHER LIKELY TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 11 PM.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.

DISCUSSION...
STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING AHEAD OF SURFACE
LOW PRESSURE CENTERED OVER SOUTHWEST KANSAS. THIS WILL CONTINUE TO
RESULT IN A VERY HIGH FIRE SPREAD POTENTIAL. A STRONG COLD FRONT
MOVING THROUGH THE AREA LATER TONIGHT WILL SHIFT THE WINDS TO THE
NORTH...BUT THEY WILL REMAIN STRONG AND GUSTY.

THIS EVENING...THE SURFACE LOW WILL SHIFT EAST WITH THE ATTENDANT
DRYLINE ACROSS WESTERN OKLAHOMA. THE AIRMASS ALONG AND EAST OF
THE DRYLINE WILL REMAIN STRONGLY CAPPED WHICH SHOULD PRECLUDE
THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE. AROUND MIDNIGHT...THE
SURGING COLD FRONT WILL CATCH THE DRYLINE...AND AT THAT TIME A
LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
ALONG THE BOUNDARY...WITH THE STORMS ENDING ACROSS SOUTHEAST
OKLAHOMA AFTER SUNRISE. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THIS LINE OF STORMS THROUGH THE NIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
         HIGH WIND POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
           HIGH WIND POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL END ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS MONDAY MORNING. STRONG AND GUSTY NORTH WINDS BEHIND THE
COLD FRONT WILL CONTINUE AN ELEVATED FIRE THREAT DESPITE COOLER
TEMPERATURES.

GUSTY SOUTH WINDS WILL RETURN BY TUESDAY AND WEDNESDAY. ANOTHER
FRONTAL BOUNDARY IN THE AREA LATE IN THE WEEK WILL PROVIDE LIMITED
CHANCES OF THUNDERSTORMS EXTENDING INTO NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 3, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SUN APR 3 2011

OKZ054-059-040415-
OSAGE OK-PAWNEE OK-
1031 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE AND PAWNEE

AT 1031 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF GRAINOLA TO 37 MILES WEST OF
RALSTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...APPERSON...
WEBB CITY...PEARSONIA...BIGHEART...FORAKER...GRAINOLA AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9631 3696 9601 3640 9687 3643 9704
      3651 9704 3656 9690 3659 9690 3660 9691
      3658 9699 3659 9704 3670 9707 3671 9705
      3670 9694 3676 9689 3676 9683 3679 9676
      3700 9674
TIME...MOT...LOC 0331Z 279DEG 28KT 3698 9667 3654 9735

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:39 PM CDTSevere Thunderstorm WarningTSAOsage51 min
Apr 3, 11:26 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington49 min
Apr 4, 5:12 AM CDTSpecial Weather StatementTSAChoctaw63 min
Apr 4, 5:42 AM CDTSpecial Weather StatementTSAChoctaw63 min
Apr 4, 3:17 PM CDTFire Weather WatchTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 10 more13 hr
Apr 4, 3:59 PM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more17 hr
Apr 4, 4:56 AM CDTSpecial Weather StatementTSACrawford, Franklin64 min
Apr 4, 5:21 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian32 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.